Alert archive / Arizona / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 10, NWS Flagstaff, AZ

July 14, 2014Yavapai County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 14, 2014, 4:09 PM MST for Yavapai County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2014, 4:09 PM MST (23:09 UTC)
Expired
Jul 14, 2014, 4:45 PM MST
In force
36 min
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon

County Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 11.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 313 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
313 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
1633 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:40 PM MST, 29 minutes earlier.

Area forecast discussion, Jul 14, 3:40 PM MST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
340 PM MST MON JUL 14 2014

.SYNOPSIS...DEEP SUBTROPICAL MOISTURE WILL RESIDE ACROSS ARIZONA
THROUGH TUESDAY SO EXPECT SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. WEDNESDAY IS A TRANSITION DAY AS A A DRIER AND MORE
STABLE AIRMASS EXPANDS OUTWARD FROM SOUTHWESTERN ARIZONA. FROM
THURSDAY THROUGH SATURDAY...ONLY ISOLATED AFTERNOON STORMS ARE
EXPECTED IN THE PONDEROSA FOREST WITH DRY AND WARM CONDITIONS
ELSEWHERE.

&&

.DISCUSSION...

WIND STREAMLINES SHOW MID LEVEL HIGH PRESSURE CENTERED OVER
UTAH TODAY WILL MOVE TO SOUTHWESTERN ARIZONA BY WEDNESDAY MORNING.
DEEP SUBTROPICAL MOISTURE WILL REMAIN ACROSS NORTHERN ARIZONA
THROUGH TUESDAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
EXPECTED.

STARTING WEDNESDAY...OPERATIONAL MODELS GFS SHOW SIGNIFICANT DRYING
AND A STABILIZATION OF THE AIRMASS OVER YAVAPAI COUNTY WEDNESDAY
MORNING WITH DECREASING MOISTURE ELSEWHERE. WE ARE EXPECTING A SHARP
DECREASE IN STORM COVERAGE IN YAVAPAI COUNTY WEDNESDAY WITH
SCATTERED STORMS ELSEWHERE.

THURSDAY THROUGH SATURDAY...NORTHWESTERLY FLOW ALOFT OVER OUR AREA
WILL BRING IN MUCH DRIER AIR. GFS LIFTED INDEX VALUES INDICATE
STRONG STABILITY ACROSS THE AREA. PRECIP CHANCES WERE CUT FOR ALL
AREAS...THE EXPECTATION NOW IS FOR SCATTERED AFTERNOON STORMS OVER
THE WHITE MOUNTAINS AND A SLIGHT CHANCE OF AFTERNOON STORMS IN THE
PONDEROSA FORESTS. ELSEWHERE AND OTHERWISE DRY. MAX TEMPS SHOULD BE
WARMING GIVEN THE STRENGHTEN OF THE HIGH PRESSURE SYSTEM OVER THE
DESERT SOUTHWEST AND WE HAVE GONE A FEW DEGREES ABOVE MOS FOR NOW.
&&

.AVIATION...
FOR THE 00Z PACKAGE...TIL 03Z...SHRA/TSRA WITH MVFR VIS UNDER
STRONGER STORMS WEST OF A LINE FROM KPAN-KFLG-KGCN. SHRA/TSRA
DIMINISHING AFTER 03Z. EXPECT A ROUND OF SCATTERED TO NUMEROUS
SHRA/TSRA AFTER 17Z TUE. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FIRE WEATHER...
MONSOON MOISTURE WILL REMAIN IN PLACE WITH SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS NORTHERN ARIZONA.
CHANCES FOR SHOWER AND THUNDERSTORMS BEST ON TUESDAY...WITH GOOD
CHANCES OVER HIGHER TERRAIN ON WEDNESDAY. HEAVY RAIN AND LOCALIZED
FLOODING POSSIBLE WITH STRONGER STORMS.

THURSDAY THROUGH SATURDAY...DRIER AIR WILL MOVE INTO NORTHERN
ARIZONA WITH GRADUALLY DECREASING CHANCES OF SHOWERS AND
THUNDERSTORMS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........DL
AVIATION.......RR
FIRE WEATHER...RR

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 14, 3:51 AM MST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
351 AM MST MON JUL 14 2014

AZZ004>018-037>040-150700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
351 AM MST MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH EARLY
EVENING. IMPACTS INCLUDE FLASH FLOODING POTENTIAL AND AREAS OF
STRONG OUTFLOW WINDS TO 50 MPH. STORM MOVEMENT TODAY IS FROM SOUTHEAST
TO NORTHWEST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUE THROUGH
WEDNESDAY. CHANCES FOR STORMS TREND LOWER EACH DAY STARTING
THURSDAY AS MOISTURE LEVELS DECREASE.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 5:08 PM MSTSpecial Weather StatementFGZ22 min
Jul 13, 5:14 PM MSTSevere Thunderstorm WarningFGZCoconino, Navajo46 min
Jul 13, 5:27 PM MSTSpecial Weather StatementFGZ33 min
Jul 13, 5:43 PM MSTSevere Thunderstorm WarningFGZNavajo47 min
Jul 13, 5:53 PM MSTSpecial Weather StatementFGZ52 min
Jul 13, 6:14 PM MSTSpecial Weather StatementFGZ31 min
Jul 13, 6:42 PM MSTSpecial Weather StatementFGZ33 min
Jul 13, 6:55 PM MSTSpecial Weather StatementFGZ35 min
Jul 13, 7:00 PM MSTSpecial Weather StatementFGZ30 min
Jul 14, 12:27 PM MSTAreal Flood AdvisoryFGZCoconino3 hr
Jul 14, 1:26 PM MSTAreal Flood AdvisoryFGZCoconino, Navajo2 hr
Jul 14, 2:35 PM MSTAreal Flood AdvisoryFGZYavapai3 hr
Jul 14, 3:34 PM MSTAreal Flood AdvisoryFGZGila3 hr
Jul 14, 4:19 PM MSTFlash Flood WarningFGZYavapai116 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.